Alert archive / Mississippi / Special Weather Statements in 2016

Special Weather Statement, NWS Jackson, MS

July 21, 2016Adams County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 21, 2016, 3:49 PM CDT for Adams County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2016, 3:49 PM CDT (20:49 UTC)
Expired
Jul 21, 2016, 4:15 PM CDT
In force
26 min
Issued by
NWS Jackson, MS

County Adams County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1178 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

211 
WWUS84 KJAN 212049
SPSJAN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CDT THU JUL 21 2016
 
MSZ060-212115-
ADAMS MS-
349 PM CDT THU JUL 21 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ADAMS COUNTY UNTIL
415 PM CDT...

AT 349 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER KINGSTON...OR 10 MILES SOUTHEAST OF NATCHEZ...MOVING SOUTHWEST
AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL ADAMS
COUNTY.

LAT...LON 3145 9142 3152 9128 3138 9117 3135 9121
      3137 9122 3137 9124 3136 9126 3137 9126
      3137 9127 3136 9128 3136 9131 3135 9133
TIME...MOT...LOC 2049Z 053DEG 7KT 3141 9130 

$$

17

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 21, 11:00 AM CDT, 4 hours 49 minutes earlier.

Area forecast discussion, Jul 21, 11:00 AM CDT, 4 hours 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1100 AM CDT THU JUL 21 2016

.UPDATE...Expect another hot and humid day with highs in the mid
to upper 90s, and heat indices well over 100. The heat advisory has
been expanded to cover the entire CWA, and is in effect through
tomorrow evening. Isolated showers and storms will develop again
this afternoon, with higher chances generally south of I-20. The
only adjustment to the current forecast was to the hourly temps to
account for the latest trends. /27/

&&

.AVIATION...VFR conditions will prevail throughout the majority of
the TAF period. Isolated TSRA will develop again this afternoon, with
higher chances at sites generally south of I-20. A brief period of
fog could not be ruled out at any given site late tonight into early
Friday morning, but no widespread visibility reductions are
anticipated. /DL/

&&

.PREV DISCUSSION... /issued 358 AM CDT THU JUL 21 2016/

SHORT TERM...Today through Tuesday night...Main story the next
24-48hrs continues to be the hot/humid conditions across the region.
Persistence is the driver of this forecast as similar conditions from
what occurred on Wed is anticipated for today. As a result, no
changes to the going Heat Advisory. What has been modified is
extending it into Friday. The same area will be in the advisory to no
changes to that aspect of it.

Regarding precip potential, look for isolated/scattered storms again
today. Despite the well defined upper ridge over the area, it has
been more of a "dirty" ridge, meaning precip has continued to occur
each afternoon within the ridge. Expect similar things today.
Indications are the focus may be more across our western boarder and
then across the south half. For Friday, nearly all the models
indicate a more defined disturbance rounding the decaying ridge.
This feature will support overall better convergence thus resulting
in greater precip chances. The highest potential will be across the
south half. There seems to be some slightly better lapse
rates/sbcape in place on Friday to possibly support strong/Svr
storms and something we may need to keep an eye on. /CME/

LONG TERM...Saturday through Wednesday...By Saturday morning a
flattened and weaker 594dam ridge axis will extend across northern
Mississippi from the central plains. This will combine with a weaker
surface ridge along the Gulf coast states from the east to maintain
warmer than normal temperatures through the weekend along with
higher than normal humidity. Our airmass will be quite moist with a
PWAT between an inch and three quarters and two inches. Normal
afternoon highs run in the lower 90s. Maximum temperatures are
expected to be in the mid 90s at most locations Saturday and Sunday.
Although there will be a chance of diurnally driven isolated to
scattered convection each day, The heat and humidity will result in
peak heat index values around 105. A heat advisory may be needed for
the western portions of our CWA again. Heat index values around 105
will remain a concern for portions of our CWA through the remainder
of the long term period. The mid level ridge will hang tough over
our region for the start of the work week but a weak cold front
still looks to stall just north of our CWA Monday. Convection and
associated cloud debris look to spill over our northern zones
Tuesday and Wednesday. This will limit insolation there and result
in lower afternoon highs across our northern zones. Heat index
concerns are expected to be limited to the central and south then.
/22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       98  76  94  74 /  19  10  41  14
Meridian      99  75  94  74 /  22  11  36  14
Vicksburg     99  76  96  76 /  18   9  41  13
Hattiesburg   97  75  94  74 /  35  23  60  16
Natchez       94  76  94  75 /  43  16  60  19
Greenville    99  78  97  76 /  13   7  36  12
Greenwood     98  76  96  75 /  11   7  36   9

&&

.JAN Watches/Warnings/Advisories...
MS...Heat Advisory until 7 PM CDT Friday for MSZ018-019-025>066-
     072>074.

LA...Heat Advisory until 7 PM CDT Friday for LAZ007>009-015-016-
     023>026.

AR...Heat Advisory until 7 PM CDT Friday for ARZ074-075.

&&
Hazardous weather outlook, Jul 21, 1:46 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
146 PM CDT THU JUL 21 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
221900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
146 PM CDT THU JUL 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST
CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST
MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THIS AFTERNOON AND AGAIN FRIDAY

HIGH TEMPERATURES IN THE MIDDLE TO UPPER 90S COMBINED WITH HIGH
HUMIDITY LEVELS WILL RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110
DEGREES THIS AFTERNOON AND AGAIN DURING THE LATE MORNING AND
AFTERNOON HOURS FRIDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY
LEVELS WILL RESULT IN PEAK HEAT INDEX VALUES AROUND 105 DEGREES OVER
MOST THE OUTLOOK AREA SATURDAY AND SUNDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

DL

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 21, 2:49 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT THU JUL 21 2016

MSZ060-061-212015-
ADAMS MS-FRANKLIN MS-
249 PM CDT THU JUL 21 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL FRANKLIN AND EAST
CENTRAL ADAMS COUNTIES UNTIL 315 PM CDT...

AT 248 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR CRANFIELD...OR 15 MILES SOUTHEAST OF NATCHEZ...MOVING SOUTHWEST
AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
FRANKLIN AND EAST CENTRAL ADAMS COUNTIES.

LAT...LON 3135 9121 3136 9121 3149 9131 3156 9117
      3141 9108 3135 9117
TIME...MOT...LOC 1948Z 053DEG 7KT 3146 9115

17
Special weather statement, Jul 21, 3:12 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT THU JUL 21 2016

MSZ060-061-212045-
ADAMS MS-FRANKLIN MS-
312 PM CDT THU JUL 21 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL FRANKLIN AND EAST
CENTRAL ADAMS COUNTIES UNTIL 345 PM CDT...

AT 312 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR CRANFIELD...OR 16 MILES EAST OF NATCHEZ...MOVING SOUTHWEST AT 10
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CRANFIELD AROUND 325 PM CDT.

LAT...LON 3158 9115 3142 9105 3137 9114 3152 9124
TIME...MOT...LOC 2012Z 053DEG 7KT 3149 9112

17
Special weather statement, Jul 21, 3:15 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT THU JUL 21 2016

MSZ054-212045-
COPIAH MS-
315 PM CDT THU JUL 21 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN COPIAH COUNTY UNTIL
345 PM CDT...

AT 314 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BARLOW...OR 11 MILES WEST OF HAZLEHURST...MOVING SOUTHWEST AT 10
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN COPIAH
COUNTY.

LAT...LON 3195 9056 3188 9049 3175 9056 3193 9069
TIME...MOT...LOC 2014Z 053DEG 7KT 3187 9058

17
Special weather statement, Jul 21, 3:25 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT THU JUL 21 2016

LAZ024-026-212100-
CATAHOULA LA-CONCORDIA LA-
325 PM CDT THU JUL 21 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CONCORDIA AND
CENTRAL CATAHOULA PARISHES UNTIL 400 PM CDT...

AT 325 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WALLACE RIDGE...OR 10 MILES NORTHWEST OF FERRIDAY...MOVING
SOUTHWEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
CONCORDIA AND CENTRAL CATAHOULA PARISHES.

LAT...LON 3177 9172 3165 9163 3158 9170 3174 9183
TIME...MOT...LOC 2025Z 053DEG 7KT 3170 9172

17
Special weather statement, Jul 21, 3:32 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
332 PM CDT THU JUL 21 2016

MSZ060-212100-
ADAMS MS-
332 PM CDT THU JUL 21 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ADAMS COUNTY UNTIL
400 PM CDT...

AT 331 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER STANTON...OR 10 MILES EAST OF NATCHEZ...MOVING SOUTHWEST AT 10
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CRANFIELD AROUND 340 PM CDT.

LAT...LON 3148 9123 3162 9134 3166 9127 3165 9127
      3163 9123 3163 9121 3157 9115 3153 9116
TIME...MOT...LOC 2031Z 053DEG 7KT 3159 9122

17
Special weather statement, Jul 21, 3:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CDT THU JUL 21 2016

MSZ060-212115-
ADAMS MS-
349 PM CDT THU JUL 21 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ADAMS COUNTY UNTIL
415 PM CDT...

AT 349 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER KINGSTON...OR 10 MILES SOUTHEAST OF NATCHEZ...MOVING SOUTHWEST
AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL ADAMS
COUNTY.

LAT...LON 3145 9142 3152 9128 3138 9117 3135 9121
      3137 9122 3137 9124 3136 9126 3137 9126
      3137 9127 3136 9128 3136 9131 3135 9133
TIME...MOT...LOC 2049Z 053DEG 7KT 3141 9130

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 2:40 PM CDTSpecial Weather StatementJANFranklin35 min
Jul 21, 2:41 PM CDTSpecial Weather StatementJANCopiah34 min
Jul 21, 2:49 PM CDTSpecial Weather StatementJANAdams26 min
Jul 21, 3:12 PM CDTSpecial Weather StatementJANAdams33 min
Jul 21, 3:15 PM CDTSpecial Weather StatementJANCopiah30 min
Jul 21, 3:32 PM CDTSpecial Weather StatementJANAdams28 min
Jul 21, 4:06 PM CDTSpecial Weather StatementJANClaiborne24 min
Jul 21, 4:52 PM CDTSpecial Weather StatementJANRankin38 min
Jul 21, 5:05 PM CDTSpecial Weather StatementJANMarion25 min
Jul 21, 5:08 PM CDTSpecial Weather StatementJANMadison37 min
Jul 21, 5:13 PM CDTSpecial Weather StatementJANJefferson Davis32 min
Jul 21, 5:30 PM CDTSpecial Weather StatementJANMarion30 min
Jul 21, 6:22 PM CDTSpecial Weather StatementJANSimpson23 min
Jul 21, 6:43 PM CDTSpecial Weather StatementJANLeake32 min
Jul 21, 3:25 PM CDTSpecial Weather StatementJANCatahoula35 min
Jul 21, 3:54 PM CDTSpecial Weather StatementJANCatahoula36 min
Jul 21, 4:30 PM CDTSpecial Weather StatementJANTensas30 min
Jul 21, 4:39 PM CDTSpecial Weather StatementJANConcordia36 min

Nearby

Special Weather Statements in Mississippi, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.